MAUDE Adverse Event Report: BD CARIBE LTD. BD® QUINCKE SPINAL NEEDLES; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD® QUINCKE SPINAL NEEDLES; ANESTHESIA CONDUCTION NEEDLE
Model Number 405181
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The initial reporter also notified the fda.Medwatch report # (b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd® quincke spinal needles leakage occurred at the hub.The needle was replaced and patient had to have additional poke, thus resulting in additional pain and discomfort.The following information was provided by the initial reporter: during patient peng (pericapsular nerve group block) peripheral nerve block, 22gx3.5in spinal needle began leaking where the needle joins the clear hub of the needle.It was not a loose connection at the luer lock above where the needle is screwed onto the extension tubing.Anesthesia had to stop nerve block procedure, replace the needle, then poke the patient again.As a result, patient reported discomfort with each poke.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no samples or photos received by our quality team for evaluation.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Based on the quality team's investigation, a root cause related to our manufacturing process cannot be identified at this time.

Brand Name
BD® QUINCKE SPINAL NEEDLES
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16475485
Report Number2618282-2023-00016
Device Sequence Number11544762
Product Code BSP
UDI-Device Identifier30382904051816
UDI-Public(01)30382904051816
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Model Number405181
Device Catalogue Number405181
Device Lot Number1274747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown